Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Riverton, WY

June 12, 2013Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 12, 2013, 8:42 PM MDT for Johnson County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2013, 8:42 PM MDT (02:42 UTC)
Expired
Jun 13, 2013, 1:30 AM MDT
In force
5 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 202 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4200 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WGUS55 KRIW 130242
FFWRIW
WYC019-130730-
/O.NEW.KRIW.FF.W.0004.130613T0242Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
842 PM MDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 130 AM MDT

* AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. NEARLY ONE INCH OF RAIN HAS FALLEN OVER THE GILEAD    
  FIRE BURN SCAR WITH OVER AN INCH OF HALF DOWNSTREAM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...I90
  EXIT 47...I90 EXIT 51...I90 EXIT 53...JCT I90 AND I25...LAKE DE
  SMET AND SADDLESTRING.

A SPOTTER ALONG CANAL ROAD ALONG ROCK CREEK HAS REPORTED RAPID RISES 
AFTER EXPERIENCING VERY HEAVY RAINFALL OVER A SHORT AMOUNT OF TIME. 

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
48.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SHELL 
CREEK...ROCK CREEK...BOXELDER CREEK...MOWRY CREEK...SAYLES 
CREEK...SAND CREEK...CLEAR CREEK...BULL CREEK...JOHNSON CREEK AND 
DUMP DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAPID RISES ALONG ROCK CREEK AND MINOR FLOODING NEAR THE CREEK HAS 
BEEN REPORTED. 

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4449 10672 4436 10665 4433 10668 4440 10682
      4438 10698 4445 10697 4447 10693

$$

ALLEN
1 follow-up statement
845 
WGUS75 KRIW 130452
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1052 PM MDT WED JUN 12 2013

WYC019-130730-
/O.CON.KRIW.FF.W.0004.000000T0000Z-130613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
1052 PM MDT WED JUN 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL JOHNSON
COUNTY UNTIL 130 AM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE        
WARNED AREA. NEARLY ONE INCH OF RAIN HAS FALLEN OVER THE GILEAD      
FIRE BURN SCAR WITH OVER AN INCH OF HALF DOWNSTREAM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...I90
EXIT 47...I90 EXIT 51...I90 EXIT 53...JCT I90 AND I25...LAKE DE SMET
AND SADDLESTRING.

A SPOTTER ALONG CANAL ROAD ALONG ROCK CREEK REPORTED RAPID RISES 
AFTER EXPERIENCING VERY HEAVY RAINFALL OVER A SHORT AMOUNT OF TIME 
EARLIER THIS EVENING. RADAR PRECIPITATION ESTIMATES PUT AN AVERAGE 
OF ONE HALF TO ALMOST AN INCH OF RAIN IN THE GILEAD BURN SCAR AREA. 
THE GAUGE AT ROCK CREEK ABOVE BUFFALO HAS SHOWN A RAPID RISE BUT IS 
STILL A FOOT AND A HALF BELOW ACTION STAGE AS OF 1030 PM. TRAVEL 
TIME FROM THE GAUGE TO THE TOWN OF BUFFALO IS FIVE HOURS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SHELL 
CREEK...ROCK CREEK...BOXELDER CREEK...MOWRY CREEK...SAYLES 
CREEK...SAND CREEK...CLEAR CREEK...BULL CREEK...JOHNSON CREEK AND 
DUMP DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4449 10672 4436 10665 4433 10668 4440 10682
      4438 10698 4445 10697 4447 10693

$$

ALLEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:25 PM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 12, 6:25 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
625 PM MDT WED JUN 12 2013

.UPDATE...MADE A FEW CHANGES FOR THIS EVENING TO INCLUDE LARGE HAIL
IN THE WEATHER GRIPS AND INCREASE POPS ACROSS NORTHERN WYOMING GIVEN
RADAR TRENDS AND SPOTTER REPORTS.

.SHORT TERM...TONIGHT THROUGH THURSDAY
LARGE SCALE WV IMAGERY SHOWING LARGE SCALE RIDGING ACROSS MUCH OF
THE CONUS TODAY...SANDWICHED BETWEEN TWO LARGE TROUGHS EAST AND
WEST...WITH THE PRIMARY RIDGE AXIS RIGHT THROUGH WYOMING. THE RIDGE
IS QUITE DIRTY HOWEVER WITH SHORTWAVE ENERGY IN THE FORM OF JET
SPEED MAXIMUMS AND INCREASED MID/UPPER LEVEL VORTICITY MOVING
THROUGH THE NORTHWEST...NORTHERN BORDER...AND NORTHEAST PORTIONS OF
WYOMING FROM TIME TO TIME. AS OF 13Z THIS MORNING...ONE OF THOSE
PIECES OF ENERGY WAS OVERRIDING THE NORTHWEST CORNER OF THE
CWA...DRAGGING SHOWERS WITH IT AS IT PASSES.

THIS AFTERNOON...MODERATE INSTABILITY WEST AND NORTHWEST...MUCH OF
THE AMOUNT OF INSTABILITY DICTATED BY THE AMOUNT OF CLEARING AND
SUNSHINE IN ADDITION TO THE AMOUNT OF...OR LACK OF...LOW LEVEL
MOISTURE WE END UP WITH OVER THE WEST AS SOUTHWEST FLOW BEGINS TO
PUSH THROUGH THE WESTERN CWA THIS AFTERNOON. ATTM THE IT LOOKS AS
THOUGH DEW POINTS WILL RANGE FROM THE MIDDLE 30S TO THE LOWER 40S
FOR THE MOST PART WHICH WOULD LIMIT THE STRENGTH OF THE STORMS TO
MOSTLY BELOW SEVERE PARAMETERS...EXCEPT FOR PERHAPS THE FAR NORTHERN
PORTION OF YELLOWSTONE. UPPER LEVEL SUPPORT ALSO LOOKS TO BE LOW
UNTIL LATE THIS AFTERNOON WHEN STRONGER FLOW OVERRIDES THIS REGION
AGAIN. MOSTLY ELEVATED ACTIVITY EXPECTED WEST AND NORTHWEST
THROUGH THIS EVENING. LITTLE IN THE WAY OF CAPPING WILL ALSO LIMIT
SEVERE POTENTIAL A BIT WITH JUST A GRADUAL INCREASE IN INTENSITY
THROUGH THE DAY.

BETTER CHANCES FOR STRONG TO SEVERE STORMS FOR A SHORT PERIOD WILL
OCCUR ALONG AND NORTH OF A COOKE CITY MT TO THERMOPOLIS WY TO PINE
TREE JUNCTION LINE...WITH BEST SEVERE SHEAR AND THERMODYNAMICS
NORTHERN HALF OF THE BIG HORN BASIN AND THE NORTHERN 3/4S OF JOHNSON
COUNTY. EFFECTIVE SHEAR WILL MAX OUT OVER THE NORTHEASTERN CWA AS
THE JET STREAK OVER CENTRAL UT THIS MORNING NOSES OVER THIS AREA BY
LATE AFTERNOON/EVENING. THERE WILL BE SOME STRONG CAPPING EARLY
TODAY...WHICH WILL ALLEVIATE BY EARLY TO MID AFTERNOON...JUST A BIT
AHEAD OF ARRIVAL OF UPPER SUPPORT...SO THE TWO CONDITIONS MAY BE
JUST A BIT MISS-TIMED. WILL DEPEND ON LONGEVITY OF STORMS.  CAPPING
IN NORTHERN BIG HORN BASIN WILL HOLD THROUGH LATE MORNING...SOUTHERN
BIG HORN BASIN THROUGH EARLY AFTERNOON...JOHNSON COUNTY TIL AT LEAST
MID AFTERNOON. HAIL AND WIND WILL BE THE MAIN THREAT TODAY...WITH
VERY SLIGHT CHANCE ALONG LL CONVERGENCE ZONES FOR A WEAK
TORNADO.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
THE PROMINENT CIRCULATION NOW OVER THE PACIFIC NORTHWEST WILL
ACCELERATE TOWARD THE ROCKIES THURSDAY NIGHT. AHEAD OF THIS
APPROACHING WEATHER FEATURE...FAIRLY SIGNIFICANT THUNDERSTORMS
WITH AT LEAST SMALL HAIL AND STRONG GUSTY WINDS WILL LINGER OVER
JOHNSON COUNTY WITH A FEW ADDITIONAL STORMS EXPECTED OVER
NORTHWEST AND NORTH CENTRAL WYOMING WHERE AMPLE CAPE WILL BE LOCATED
THROUGH WELL AFTER MIDNIGHT. BY 12Z FRIDAY...THE NAM 80 HAS -4C H7
TEMPS ACROSS YNP SO ANY LINGERING SHOWERS OVER THAT AREA SHOULD FALL
AS A HETEROCYCLIC PRECIP MIX OF RAIN AND SNOW ABOVE 7500 FEET AND
WITH SNOWFALL ABOVE THAT ELEVATION. FRIDAY SHOULD FEATURE YET ANOTHER
DAY OF THUNDERSTORMS IN NORTHERN WYOMING BUT WITH WEAKER
CAPES...THESE STORMS SHOULD NOT BE AS INTENSE AS THEY COULD
POTENTIALLY BE ON THURSDAY GIVEN THE Q VECTOR FORCING AND RIGHT REAR
QUAD DYNAMICS. THESE STORMS WILL HAVE A PROPENSITY FOR PRODUCING
SMALL HAIL GIVEN THE LOW FREEZING LEVEL. THEN ON SATURDAY EXPECT DRY
WEATHER AS A RIDGE BUILDS INTO THE AREA. THE NEXT TROUGH WILL NOT
GIVE US A THREAT OF THUNDERSTORMS UNTIL TUESDAY AND WEDNESDAY. TEMPS
BEHIND THURSDAYS TROUGH WILL RUN ABOUT 10 DEGREES COOLER THROUGH THE
WEEKEND.

&&

.AVIATION.../00Z ISSUANCE/ SOUTHWEST FLOW AT 15 TO 25KT ACROSS THE
SOUTH AND SOUTHWESTERN PORTION OF THE FORECAST AREA TODAY SOUTH OF
A JACKSON TO CASPER LINE... WITH MORE SHOWERS AND THUNDERSTORMS
MOVING THROUGH THE NORTH AND WEST TERMINAL AREAS. CHANCES WILL
EXIST FOR -GS AND STRONG WIND GUSTS VCNTY KCOD KWRL...AS WELL AS
MVFR CONDITIONS IN RA AT TIMES. HIGHER BASED THUNDERSTORMS IN
CENTRAL WYOMING WILL BE ABLE TO PRODUCE VERY STRONG OUTFLOW
WINDS...HOWEVER IT WILL LIKELY BE TOO DRY FOR STORMS AGAIN VCNTY
KRKS AND KCPR. VCTS HAVE BEEN ALSO BEEN KEPT OUT OF THE KRIW AND
KLND TAFS SINCE THE BEST CHANCES FOR THUNDER WILL OCCUR NORTH AND
WEST OF THIS REGION...HOWEVER EFFECT FROM DISTANCE THUNDERSTORMS
TO THE NORTH AND WEST MAY BE FELT AT TIMES IN THE FORM OF ERRATIC
GUSTY WINDS. LATER...SHOWERS AND STORMS WILL EXIT THE AREA AFTER
06Z EXCEPT FOR PERHAPS THE CODY AND JACKSON AREAS WHICH COULD HAVE
SHOWERS CLOSE BY THROUGH THE EARLY MORNING HOURS...SO MAY EXTEND
VCSH FOR 0Z ISSUANCE.

&&

.FIRE WEATHER...
SEVERAL UPPER LEVEL DISTURBANCES WILL SWING UP THROUGH THE REGION
TODAY...TONIGHT...AND TOMORROW...WITH THE POSSIBILITY OF PRODUCING
SOME STRONGER STORMS ACROSS THE NORTHERN QUARTER OF WYOMING. THESE
STORMS MAY ALSO PRODUCE WIND THAT IS STRONG AND ERRATIC WITH HAIL
CHANCES IN ADDITION TO PERIODS OF HEAVY RAINFALL AND FREQUENT
LIGHTNING. AREAS OF SOUTHERN WYOMING WILL AGAIN HAVE A WARM AND
GENERALLY DRY DAY WITH GUSTY WEST TO SOUTHWESTERLY WINDS...WITH
HUMIDITY AGAIN DIPPING INTO THE LOWER TEENS AND SINGLE DIGITS THIS
AFTERNOON. TEMPERATURES WILL REMAIN WARM THURSDAY...BUT COOL
SOMEWHAT FRIDAY BEHIND A COLD FRONT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HATTINGS
SHORT TERM...BRAUN
LONG TERM...LIPSON
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 12, 4:00 AM MDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT WED JUN 12 2013

WYZ001>020-022>030-131200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH THIS
AFTERNOON AND EVENING. THE MOST LIKELY AREA WILL BE ALONG AND
NORTHWEST OF A LINE...FROM JACKSON TO CODY...INCLUDING YELLOWSTONE
NATIONAL PARK. THE REST OF THE BIG HORN BASIN AND JOHNSON COUNTY
COULD ALSO SEE SOME STRONG TO POTENTIALLY SEVERE STORMS. LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE IN THE STRONGER STORMS. ALSO STORMS
COULD PRODUCE BRIEF TORRENTIAL RAINFALL...WITH THE POTENTIAL OF
LOCALIZED FLASH FLOODING OR MUD SLIDES.

ELSEWHERE...THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE VERY GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN AND
EASTERN PORTIONS OF THE COUNTY WARNING AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND GUSTS OVER 40
MPH...ANY HAIL...FLOODING...OR ANY DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 12, 6:39 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
639 PM MDT WED JUN 12 2013

WYZ003>006-130115-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
639 PM MDT WED JUN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN HOT SPRINGS
COUNTY IN CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND EXTREME
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 715 PM MDT...

AT 636 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES
NORTH OF HWY JCT 431 AND 120...OR 17 MILES EAST OF MEETEETSE...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 431 MILE MARKER 20 AROUND 645 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4435 10822 4406 10799 4396 10855 4413 10869
TIME...MOT...LOC 0040Z 247DEG 28KT 4407 10851

ALLEN
Special weather statement, Jun 12, 6:49 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
649 PM MDT WED JUN 12 2013

WYZ008>010-130145-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTHEAST
JOHNSON COUNTY WY-
649 PM MDT WED JUN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN BIG HORN AND
NORTHWESTERN JOHNSON COUNTIES IN NORTH CENTRAL WYOMING UNTIL 745 PM
MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLOUD PEAK...OR 23 MILES WEST OF BUFFALO...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SADDLESTRING AROUND 715 PM MDT.
I90 EXIT 47 AROUND 725 PM MDT.
FORT PHIL KEARNY...HWY JCT 87 AND I90 AND LAKE DE SMET AROUND 730 PM
MDT.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
56.

ALL RECREATIONALISTS ON LAKE DE SMET SHOULD HEAD TO SHORE AT THE
FIRST SIGN OF THREATENING WEATHER. THIS STORM MAY INTENSIFY...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4426 10722 4434 10729 4457 10690 4457 10680
      4430 10649
TIME...MOT...LOC 0047Z 230DEG 25KT 4435 10715

LIPSON
Special weather statement, Jun 12, 7:08 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
708 PM MDT WED JUN 12 2013

WYZ010-011-130200-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
708 PM MDT WED JUN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
800 PM MDT...

AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF I90 EXIT 69...OR 15 MILES
SOUTHEAST OF BUFFALO...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I90 EXIT 77 AROUND 715 PM MDT.
I90 EXIT 82 AROUND 720 PM MDT.
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 730 PM MDT.
I90 EXIT 91 AROUND 735 PM MDT.
I90 MILE MARKER 95 AROUND 740 PM MDT.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 62 AND
81.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4408 10650 4423 10664 4457 10602 4453 10599
      4420 10601
TIME...MOT...LOC 0108Z 250DEG 30KT 4420 10644

HATTINGS
Special weather statement, Jun 12, 7:16 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
716 PM MDT WED JUN 12 2013

WYZ001>003-130200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-YELLOWSTONE NATIONAL PARK WY-
716 PM MDT WED JUN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 800 PM
MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF EAGLE CREEK MEADOWS...OR 18
MILES SOUTHEAST OF EAST ENTRANCE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HWY 14/16/20 MILE MARKER 20 AROUND 735 PM MDT.
HWY 14/16/20 MILE MARKER 30 AND WAPITI AROUND 745 PM MDT.
HWY 14/16/20 MILE MARKER 40 AROUND 755 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4471 10936 4449 10913 4408 10988 4425 11005
TIME...MOT...LOC 0116Z 231DEG 39KT 4429 10981

LAVOIE
Special weather statement, Jun 12, 7:28 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
728 PM MDT WED JUN 12 2013

WYZ004-006-008-130215-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
728 PM MDT WED JUN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN AND NORTHERN
WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 815 PM MDT...

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 16/20/789 MILE MARKER 180...OR 12 MILES
SOUTHEAST OF BASIN...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
STATE HWY 31 MILE MARKER 10 AROUND 735 PM MDT.
STATE HWY 31 MILE MARKER 20 AROUND 745 PM MDT.
HYATTVILLE AROUND 750 PM MDT.
MEDICINE LODGE ARCHAEOLOGICAL SITE AROUND 755 PM MDT.
PAINTROCK CANYON AROUND 800 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4453 10739 4430 10720 4410 10780 4426 10815
TIME...MOT...LOC 0128Z 247DEG 33KT 4424 10789
Special weather statement, Jun 12, 8:09 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT WED JUN 12 2013

WYZ008>011-130245-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTHEAST
JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
809 PM MDT WED JUN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN...
NORTHWESTERN JOHNSON AND EXTREME NORTHEASTERN WASHAKIE COUNTIES IN
NORTH CENTRAL WYOMING UNTIL 845 PM MDT...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF U.S. HWY 14 MILE MARKER 30 TO 5 MILES NORTHWEST OF STATE HWY 196
MILE MARKER 280...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE HWY 196 MILE MARKER 290...U.S. HWY 16 MILE MARKER 80 AND I25
EXIT 280 AROUND 815 PM MDT.
I25 MILE MARKER 290 AROUND 820 PM MDT.
U.S. HWY 16 MILE MARKER 90 AND BUFFALO AROUND 825 PM MDT.
JOHNSON COUNTY FAIRGROUNDS...I90 MILE MARKER 60...SADDLESTRING...I90
EXIT 69...I90 EXIT 65...JCT I90 AND I25 AND I90 EXIT 53 AROUND 830 PM
MDT.
I90 EXIT 73 AROUND 835 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 283 AND
299.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 44 AND
76.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4399 10677 4395 10707 4417 10713 4452 10760
      4459 10737 4456 10736 4457 10707 4449 10691
      4429 10641 4417 10632
TIME...MOT...LOC 0209Z 246DEG 39KT 4451 10737 4413 10675

ALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:06 PM MDTSevere Thunderstorm WarningRIWHot Springs, Park39 min
Jun 12, 6:31 PM MDTSpecial Weather StatementRIWTeton44 min
Jun 12, 6:33 PM MDTSevere Thunderstorm WarningRIWJohnson27 min
Jun 12, 6:39 PM MDTSpecial Weather StatementRIWHot Springs36 min
Jun 12, 6:49 PM MDTSpecial Weather StatementRIWSheridan56 min
Jun 12, 7:08 PM MDTSpecial Weather StatementRIWJohnson52 min
Jun 12, 7:15 PM MDTSevere Thunderstorm WarningRIWJohnson30 min
Jun 12, 7:16 PM MDTSpecial Weather StatementRIWPark44 min
Jun 12, 7:22 PM MDTFlash Flood WatchRIWJohnson, Natrona, Washakie6 hr
Jun 12, 7:28 PM MDTSpecial Weather StatementRIWBig Horn47 min
Jun 12, 7:44 PM MDTSevere Thunderstorm WarningRIWJohnson46 min
Jun 12, 8:09 PM MDTSpecial Weather StatementRIWJohnson36 min
Jun 12, 8:22 PM MDTSevere Thunderstorm WarningRIWJohnson38 min
Jun 12, 8:59 PM MDTSevere Thunderstorm WarningRIWJohnson46 min
Jun 13, 11:32 AM MDTSpecial Weather StatementRIW43 min
Jun 13, 11:40 AM MDTSpecial Weather StatementRIW50 min
Jun 13, 11:45 AM MDTSpecial Weather StatementRIWPark45 min
Jun 13, 11:58 AM MDTSpecial Weather StatementRIWFremont47 min
Jun 13, 12:09 PM MDTSevere Thunderstorm WarningRIWFremont51 min
Jun 13, 12:21 PM MDTSpecial Weather StatementRIWNatrona39 min
Jun 13, 12:25 PM MDTSpecial Weather StatementRIWSweetwater50 min
Jun 13, 12:35 PM MDTSpecial Weather StatementRIWBig Horn40 min
Jun 13, 12:37 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jun 13, 12:58 PM MDTSpecial Weather StatementRIWFremont47 min
Jun 13, 1:15 PM MDTSpecial Weather StatementRIWBig Horn45 min
Jun 13, 1:16 PM MDTSpecial Weather StatementRIWJohnson44 min
Jun 13, 1:23 PM MDTSpecial Weather StatementRIWSweetwater52 min
Jun 13, 1:25 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park65 min
Jun 13, 1:32 PM MDTSpecial Weather StatementRIW43 min
Jun 13, 1:57 PM MDTSpecial Weather StatementRIWFremont48 min
Jun 13, 2:01 PM MDTSevere Thunderstorm WarningRIWBig Horn44 min
Jun 13, 2:29 PM MDTSpecial Weather StatementRIWJohnson31 min
Jun 13, 2:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jun 13, 2:33 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jun 13, 2:57 PM MDTSpecial Weather StatementRIWFremont48 min
Jun 13, 3:21 PM MDTSpecial Weather StatementRIWNatrona24 min
Jun 13, 3:36 PM MDTSpecial Weather StatementRIWNatrona39 min
Jun 13, 3:48 PM MDTSpecial Weather StatementRIWNatrona27 min
Jun 13, 4:06 PM MDTSpecial Weather StatementRIWPark39 min
Jun 13, 4:45 PM MDTSpecial Weather StatementRIWPark15 min
Jun 13, 4:49 PM MDTSpecial Weather StatementRIWPark41 min
Jun 13, 4:51 PM MDTSpecial Weather StatementRIWPark39 min
Jun 13, 4:53 PM MDTSpecial Weather StatementRIWPark52 min
Jun 13, 4:58 PM MDTSpecial Weather StatementRIWNatrona47 min
Jun 13, 5:35 PM MDTSpecial Weather StatementRIWPark25 min
Jun 13, 5:44 PM MDTSpecial Weather StatementRIWNatrona46 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.